Arkansas, 2004Flash Flood in Arkansas, June 15, 2004
June 15, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 9:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 15, 9:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1050 AM CDT TUE JUN 15 2004
.DISCUSSION...
UPPER LOW ANALYZED OVER EASTERN TEXAS THIS MORNING WITH SURFACE LOW
NEAR KJAN. AREAS OF RAIN MOVING MOSTLY EAST TO WEST ACROSS THE AREA
WITH THE BIGGEST CONCENTRATION IN THE SOUTH. BASED ON RADAR TRENDS
THIS MORNING UPPED POPS TO LIKELY CATEGORY IN CENTRAL AND EAST FOR
THIS AFTERNOON AND WENT TO 70 PERCENT IN THE SOUTH. UPPED POPS TO
30 PERCENT IN THE NORTHWEST. NORMALLY...OUTFLOW BOUNDARY AND EFFECTS
OF KANSAS MCS OVERNIGHT WOULD BE A CONCERN FOR NORTHWESTERN ARKANSAS
BUT SATELLITE THIS MORNING SHOWED EFFECTS OF TROPICAL LOWS IN THIS
AREA AND CIRCULATION AROUND IT DISRUPTING THE SOUTHEASTERN EDGES OF
THE DECAYING MCS...SO ANY OUTFLOWS FROM THIS WILL LIKELY WASH OUT
AND NOT BE MUCH OF A FACTOR. SLIGHT CHANGES MADE TO INCREASE CLOUDS
FOR THIS AFTERNOON AND TONIGHT. TEMP AND WIND FORECASTS LOOK GOOD
FOR NOW AND ONLY OTHER UPDATES WERE TO TAKE OUT MORNING WORDING.
FIRST IMPRESSIONS ARE THAT LITTLE SIGNIFICANT CHANGE WILL BE MADE TO
THE SHORT TERM FORECAST THROUGH FRIDAY ON THE AFTERNOON PACKAGE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
29
Hazardous weather outlook, Jun 15, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 15 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE IN THE NORTHWESTERN GULF OF MEXICO WILL DRIFT NORTHWARD
TODAY. WARM...HUMID NEARLY TROPICAL AIR WILL BE IN PLACE OVER
ARKANSAS. THE LOW PRESSURE WILL SET OFF SCATTERED SHOWERS AND SOME
THUNDERSTORMS. DUE TO THE HIGH MOISTURE CONTENT OF THE AIR...SOME
LOCALLY HEAVY DOWNPOURS ARE LIKELY TO OCCUR. SOME SPOTS COULD PICK
UP 1 TO 2 INCHES OF RAIN...AND ISOLATED AMOUNTS TO 3 INCHES ARE NOT
OUT OF THE QUESTION. THE MOST FAVORED AREAS FOR THE LARGER RAIN
AMOUNTS WILL BE SOUTHERN AND EASTERN SECTIONS. THE CHANCES FOR
SEVERE THUNDERSTORMS WILL BE LOW...BUT AN ISOLATED STRONG STORM OR
TWO CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LOW PRESSURE WILL STILL BE AFFECTING ARKANSAS ON WEDNESDAY...SO
LOCALLY HEAVY DOWNPOURS WILL AGAIN BE POSSIBLE. THE LOW WILL DRIFT
EAST OF THE STATE BY THURSDAY...WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS DECREASING THEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
28
Flash Flood, Johnson
- When
- June 15, 1:00 PM CST to 2:00 PM CST
- Where
- Johnson County, Hartman
- Reported by
- GOVT OFFICIAL
- Coordinates
- 35.570, -93.460 (the zone’s center; the record gives no point)
Heavy rainfall briefly flooded a portion of U.S. Highway 64 at Hartman.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407513.